Alert archive / New York / Flash Flood Warnings in 2025
Flash Flood Warning 3, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at May 5, 2025, 7:13 PM EDT for Steuben County, New York. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 5, 2025, 7:13 PM EDT (23:13 UTC)
- Expired
- May 6, 2025, 1:15 AM EDT
- In force
- 6 hr
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
- Flood severity
- None
County Steuben County, NY
The radar
The Binghamton radar (KBGM), 115 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 11.2 hours before the alert went out and 307 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1230 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at May 5, 6:49 PM EDT, 24 minutes earlier.
Area forecast discussion, May 5, 6:49 PM EDT, 24 minutes before
Area Forecast Discussion National Weather Service Binghamton NY 649 PM EDT Mon May 5 2025 .SYNOPSIS... An upper level low will remain in place through Wednesday with frequent rain showers, clouds, and cooler temperatures. A cold front on Thursday will be followed by yet another upper level low to end the work week with additional periods of rain. High pressure and a drier weather pattern is expected to finally arrive by the end of the upcoming weekend. && .NEAR TERM /THROUGH TUESDAY NIGHT/... 225 PM Update Mostly cloudy skies out there this afternoon will persist into the evening hours. A few rounds of rain and showers will overspread the area heading into the evening and overnight hours. Instability is increasing across the western portion of the forecast area, with several hundred Joules of MLCAPE observed west of I-81, and LIs down to around -1. This could be just enough instability for some isolated to scattered thunderstorms to develop across the Central Southern Tier, Finger Lakes and/or the Wyoming Valley between now and around sunset. Otherwise, and area of moderate to locally heavier rainfall will rotate into the eastern half of the CWA from the Lower Hudson Valley region by late afternoon and evening. Another round of rain is expected to move into the Catskills and Mohawk Valley region after midnight with additional rainfall. The rain coming in off the Atlantic associated with a strong southeasterly low level jet is not expected to have much instability to work with; therefore rainfall rates are not forecast to be overly excessive. With that said, if any stronger convective showers or t'storms were to develop in this area there could be isolated flash flooding issues...considering the recent rain and wet soil antecedent conditions here. Decided to hold off on any flood watches at this time, but will continue to monitor regional radar and CAMs trends closely in the coming hours. Outside of the moderate to locally heavy rainfall tonight, there will be patchy fog, mostly cloudy and mild conditions with lows in the 50s once again. Tuesday will feature increasing shower and thunderstorm chances through the day as the upper level low approaches from the west. Deeper mid and upper level moisture wanes a bit, but this allows for more instability as temperatures reach the upper 60s to mid-70s over the area, along with dew points in the upper 50s to low 60s. MLCAPE is forecast to reach 500-1000 J/kg, especially where breaks in the clouds allow for some sunshine and more boundary layer heating. LIs may reach -3 to -5 and deep layer 0-6km wind shear increases to around 50 kts in the afternoon. With PWATs still hovering above 1" there could also be localize heavy downpours and isolated excessive rainfall issues. SPC does have most of our CWA under a Marginal Risk for severe storms as well, with the main threats being isolated damaging winds and hail. The mid and upper level low moves directly overhead Tuesday night, with additional showers expected. It will be slightly cooler with overnight lows in the upper 40s to mid-50s. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... 410 PM Update: By Wednesday, the upper low will finally transition to more of an open wave and start to kick out to the east. Showers and perhaps a few thunderstorms are still expected on Wednesday on the backside of the low pressure system, especially east of I-81 and during the afternoon, but overall intensity is expected to be less compared to Tuesday. Highs on Wednesday are expected to be in the mid 60s to near 70. Conditions start to dry out Wednesday night behind the passage of a cold front, but a few lingering light showers will still be possible. Thursday will be a cooler day behind the cold front with highs in the mid 50s to mid 60s. Thursday will be a mainly dry day, but another trough moving into the area may result in a few isolated showers in the late afternoon and evening. Then Thursday night, a coastal low pressure system is expected to start to develop, which will start to advect more moisture in the area, especially across the Poconos-Catskills. As a result, coverage of showers are expected to increase late in the night and especially into Friday. && .LONG TERM /FRIDAY THROUGH MONDAY/... 410 PM Update: Confidence continues to increase in seeing widespread rainfall once again on Friday through Friday night, and potentially even into Saturday as a coastal low pressure system will likely track along the Mid-Atlantic/New England coast. The one area of uncertainty is how far east this system tracks, which introduces some uncertainty regarding how far west the steadier rainfall gets. With this update, significantly bumped up PoPs, especially for areas east of I-81. PoPs were raised a bit higher than the NBM as well. High pressure then finally works its way into the area just in time for Mother's Day, which will finally bring dry weather to the area. && .AVIATION /00Z TUESDAY THROUGH SATURDAY/... Mostly MVFR to MVFR fuel alternate conditions are expected to continue through this evening. Showers will become more widespread, with some IFR restrictions possible at AVP, BGM and ELM tonight. Elsewhere the increasing ESE winds should help to keep conditions mainly above IFR levels. Fog will not be as prevalent tonight, with low level east winds remaining elevated around 5 - 10 kts overnight; although there could still be pockets of MVFR mist around. Fog will develop across the east facing slopes of the Poconos and Catskills, away from our TAF sites. CIGs gradually lift and may even scatter out late Tuesday morning and afternoon. However, additional scattered to numerous showers and thunderstorms will develop across the area heading into Tuesday afternoon with renewed restrictions likely, but confidence is too low at this time to add thunderstorms at any one location. Outlook... Tuesday afternoon...Rain showers and scattered thunderstorms expected with associated restrictions. Wednesday and Thursday...Scattered showers and isolated thunderstorms will still be around the area under an upper level low pressure system. Restrictions possible. Confidence moderate to high. Friday...Rain showers likely with additional restrictions possible. Confidence moderate. Saturday...A chance for lingering rain showers, and occasional restrictions. Confidence low. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...None. NY...None. && SYNOPSIS...MJM NEAR TERM...MJM SHORT TERM...BJG LONG TERM...BJG AVIATION...MPK/MJM
Hazardous weather outlook, May 5, 4:16 PM EDT, 2 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Binghamton NY 416 PM EDT Mon May 5 2025 NYZ009-015>018-022>025-036-037-044>046-055-056-PAZ038-039-043-044- 047-062030- Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben- Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland-Chenango- Otsego-Tioga-Broome-Bradford-Susquehanna-Wyoming-Lackawanna-Luzerne- 416 PM EDT Mon May 5 2025 This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Scattered showers and thunderstorms are expected on Tuesday. A few thunderstorms may become strong to severe. The main hazards are expected to be isolated damaging winds, hail and locally heavy downpours. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. Please relay any information about severe weather to the NWS. NYZ057-062-PAZ040-048-072-062030- Delaware-Sullivan-Northern Wayne-Pike-Southern Wayne- 416 PM EDT Mon May 5 2025 This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...Tonight. Showers and scattered thunderstorms may produce locally heavy rainfall this evening and tonight. There is a slight risk for excessive rainfall and isolated flash flooding may occur if any storms track over the same location. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Scattered showers and thunderstorms are expected on Tuesday. A few thunderstorms may become strong to severe. The main hazards are expected to be isolated damaging winds, hail and locally heavy downpours. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. Please relay any information about severe weather to the NWS.
In the hours before
Local storm report, May 5, 1:50 PM EDT, 5 hours 23 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
150 PM EDT Mon May 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM Rain 7 ESE Hancock 41.91N 75.16W
05/05/2025 M2.55 Inch Delaware NY Emergency Mngr
&&The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 12:50 AM EDT | Areal Flood Warning | BGM | Wayne | 3 hr |
| May 5, 7:25 PM EDT | Flash Flood Warning | BGM | Bradford | 2 hr |
Nearby
Flash Flood Warnings in New York, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.